I have acid reflux so bad it is coming up into my sinuses
I have acid reflux so bad it is coming up into my sinuses. I was only taking one Nexium (40mg) and then the Gastro added Raniditine (300) mg at night. I have started cutting them in half and it is getting better, but my sinuses and throat hurt all the time. My stomach is upset, and I have explosive gas. I’ve elevated my head at night. How can I get this to settle down?
Interested in more discussions like this? Go to the Digestive Health Support Group.
My apologies for the tardy reply. Your message slipped passed me. My husband has had acid reflux since he was 14. It doesn’t sound as severe as yours however. I can’t imagine.
I’m tagging @hardclose @lizann as they may be able to share some insights with you.
You may also be interested in reading or posting to this thread https://connect.mayoclinic.org/discussion/hello-ive-made-a-decision-to-visit-the-mayo-clinic-in-a/ where you’ll meet @cmaso67 @dynesapp @pauletta.
How long has it been since you added Raniditine? Is it starting to settle now?
Make sure you don’t eat for two hours (or more) before bed. No tight waist
band or bending. I took Nexium 24 hr but didn’t get 24 hour relief so
went to 1 every 12 hours. That really helped. Dr. told me it only lasted
about 18 hours and I tried taking it in morning or night but I had several
hours of problems. Have doctor check your diet and other meds you take
A friend commented to me yesterday that her doctor advised her to take Gaviscon or similar medication instead of increasing the dosage of potentially harmful acid reduction drugs. I had increased Prilosec 40mgms in am to an additional 40mgms at night per order of my GI doctor. I still have reflux after several weeks of added dose and now my leg cramps have increased from the increased dosage. I am going to try the Gaviscon advice and will let you know if it works. Some things work for some people and not others.
I too have suffered from reflux for years and so far have undergone 5 RFA of my esophagus since I had hi grade displasia from the reflux. I’m taking 2 Nexium 24 in AM and 2 an hour b4 dinner. Reflux is improving and now I just have low grade displasia in esophagus. nOW JUST HAVE TO DEAL WITH MY hI grade displasia in the cardia of my upper stomach.
I don’t even know what 5RFA means. It turns out my self-diagnosis was totally wrong and I was, once again, suffering from a Major sinus infection.
So much for self-diagnosis. I took a round of antibiotics, and I am somewhat better. It didn’t get it all, but it never does.
@robbinr, with so much information on the Internet many of us bring a possible diagnosis to our medical appointments. The important thing is that you worked with your doctor to find the diagnosis. I, too, am a sufferer of chronic sinus infections. However, I’ve never had acid reflux type symptoms like the ones you describe in your original message. Have your stomach issues settled now that the sinus infection is being taken care of?
@dandl48 @boogirl @rexanna really appreciate your suggestions about managing reflux. This is such a common condition and your tips will help others looking for help.
Hi @dandl48, that seems like a lot of Nexium. Are you taking it under the guidance of a healthcare provider? What are the next steps in managing the high-grade dysplasia of the cardia?
@robbinr RFA stands for Radio Frequency Ablation. Glad to see that you got your problem figured out.
Hi Colleen; Yes it is but it is being taken under my Dr.’s supervision out at the Mayo Clinic in MN. I was also told to take 2000 IU of Vitamin D3 since the high dose can affect calcium uptake. I return to Mayo every 3 months for a “Scope” and next due for one the beginning of May. Hopefully the high-grade dysplasia has been reduced since I don’t know how many times I can get a Mucosal resection before I would need the nodules and the surrounding area of the stomach cut out which would mean major surgery.
Thanks for the further information. I’m always curious about next steps and condition management. Sounds like you’re in good hands.